Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 38, NWS Bismarck, ND

October 24, 20089 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 24, 2008, 2:33 PM MDT for 9 counties in North Dakota. It took effect at Oct 25, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2008, 2:33 PM MDT (20:33 UTC)
In effect from
Oct 25, 2008, 12:00 PM MDT
Expired
Oct 25, 2008, 8:16 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 178 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2008-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2008-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 242033
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
333 PM CDT FRI OCT 24 2008

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE
WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF
SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS
OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY
AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS
IN THE 50S AND RELATIVE HUMIDITIES AROUND 30 PERCENT WILL COMBINE
WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF
SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS.
THIS AREA INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE
SOUTH DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES
ARE EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE
EXPECTED TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT
ON SATURDAY FROM NOON MDT TO 9 PM MDT.

ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY
AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH WITH
GUSTS TO 55 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING IN BEHIND
THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR MUCH OF THE
DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE DIGITS WILL
RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30
PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY
EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY FROM 9
AM MDT TO 6 PM MDT.

NDZ017-018-031>033-040-041-043-044-250445-
/O.NEW.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/
/O.NEW.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
333 PM CDT FRI OCT 24 2008 /233 PM MDT FRI OCT 24 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 10 PM
CDT /9 PM MDT/ SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING. 

ON SATURDAY EXPECT AFTERNOON AND EVENING NORTHWEST WINDS OF 25 TO
40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES OF
AROUND 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN
INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 30 TO 40
MPH WITH GUSTS TO 55 MPH POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

JV
5 follow-up statements
000 
WWUS83 KBIS 250146
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
846 PM CDT FRI OCT 24 2008

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE
WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF
WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND
LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS
OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY
AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS
IN THE 50S AND RELATIVE HUMIDITIES AROUND 30 PERCENT WILL COMBINE
WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF
WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST
VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE
COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE
SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO
50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH.
A RED FLAG WARNING IS IN EFFECT ON SATURDAY FROM NOON MDT TO 9 PM
MDT.

ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY
AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 30 TO 40 MPH WITH
GUSTS TO AROUND 55 MPH. IN ADDITION...EVEN THOUGH COLD AIR MOVING
IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE 30S FOR
MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE SINGLE
DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25
TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 25
MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON SUNDAY
FROM 9 AM MDT TO 6 PM MDT.

NDZ017-018-031>033-040-041-043-044-251045-
/O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/
/O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
846 PM CDT FRI OCT 24 2008 /746 PM MDT FRI OCT 24 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/
TO 10 PM CDT /9 PM MDT/ SATURDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO
10 PM CDT /9 PM MDT/ SATURDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

ON SATURDAY EXPECT AFTERNOON AND EVENING NORTHWEST WINDS OF 25 TO
40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE HUMIDITIES OF
AROUND 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN
INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 30 TO
40 MPH WITH GUSTS TO 55 MPH POSSIBLE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NH
000 
WWUS83 KBIS 250918
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT SAT OCT 25 2008

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE
WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST
CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS
OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY
AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS
IN THE 50S AND LOWER 60S AND RELATIVE HUMIDITIES RANGING FROM 25
TO 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG
CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN NORTH
DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA INCLUDES
DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA
BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED
TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER
TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON
MDT TO 9 PM MDT.

ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY
AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH
GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD
AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE
30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE
SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF
AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO
15 TO 30 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT ON
SUNDAY FROM 9 AM MDT TO 6 PM MDT.

NDZ017-018-031>033-040-041-043-044-251730-
/O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/
/O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
418 AM CDT SAT OCT 25 2008 /318 AM MDT SAT OCT 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

EXPECT AFTERNOON AND EVENING NORTHWEST WINDS TO INCREASE BETWEEN 
25 AND 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE
HUMIDITIES 25 TO 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS
WILL AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS
OF 35 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

KS
000 
WWUS83 KBIS 251545
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT SAT OCT 25 2008

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING AND FIRE
WEATHER WATCH FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST
CENTRAL AND SOUTHWESTERN NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS
OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL DEVELOP SATURDAY
AFTERNOON AND CONTINUE THROUGH SATURDAY EVENING. AFTERNOON HIGHS
IN THE 50S AND LOWER 60S AND RELATIVE HUMIDITIES RANGING FROM
25 TO 30 PERCENT WILL COMBINE WITH THE WINDS TO PRODUCE RED FLAG
CONDITIONS OVER THOSE AREAS OF WEST CENTRAL AND SOUTHWESTERN
NORTH DAKOTA WITH THE LOWEST VEGETATIVE GREENNESS. THIS AREA
INCLUDES DUNN AND MCKENZIE COUNTIES AND SOUTHWARD TO THE SOUTH
DAKOTA BORDER. BY LATE SATURDAY EVENING RELATIVE HUMIDITIES ARE
EXPECTED TO RISE TO 40 TO 50 PERCENT AND WIND SPEEDS ARE EXPECTED
TO LOWER TO 15 TO 25 MPH. A RED FLAG WARNING IS IN EFFECT TODAY
FROM NOON MDT TO 9 PM MDT.

ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY
AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH
GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD
AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE
30S FOR MUCH OF THE DAY ON SUNDAY...DEWPOINT TEMPERATURES IN THE
SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF
AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO
15 TO 30 MPH BY EVENING. THUS A FIRE WEATHER WATCH IS IN EFFECT
ON SUNDAY FROM 9 AM MDT TO 6 PM MDT.

NDZ017-018-031>033-040-041-043-044-252345-
/O.CON.KBIS.FW.W.0038.081025T1800Z-081026T0300Z/
/O.CON.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
1045 AM CDT SAT OCT 25 2008 /945 AM MDT SAT OCT 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY
MORNING THROUGH SUNDAY EVENING. 

EXPECT AFTERNOON AND EVENING NORTHWEST WINDS TO INCREASE BETWEEN
25 AND 40 MPH WITH GUSTS TO 50 MPH WITH AFTERNOON RELATIVE
HUMIDITIES 25 TO 30 PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL
AGAIN INCREASE AFTER SUNRISE AND REACH SUSTAINED WIND SPEEDS OF
35 TO 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

WAA
000 
WWUS83 KBIS 252031
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
331 PM CDT SAT OCT 25 2008

...RED FLAG WARNING SATURDAY AFTERNOON AND EVENING FOR SOUTHWEST
AND WEST CENTRAL FIRE ZONES. ANOTHER RED FLAG WARNING HAS BEEN ISSUED
FOR SUNDAY MORNING AND AFTERNOON FOR PARTS OF WEST CENTRAL AND
SOUTHWESTERN NORTH DAKOTA. THE WARNING HAS BEEN ISSUED FOR STRONG
WINDS AND LOW RELATIVE HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO NORTH DAKOTA
FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON. NORTHWEST WINDS
OF 25 TO 40 MPH WITH GUSTS TO 50 MPH SATURDAY AFTERNOON WILL CONTINUE
THROUGH SATURDAY EVENING. AFTERNOON HIGHS IN THE 50S AND LOWER 60S
AND RELATIVE HUMIDITIES RANGING FROM 25 TO 30 PERCENT WILL COMBINE
WITH THE WINDS TO PRODUCE RED FLAG CONDITIONS OVER THOSE AREAS OF
WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA WITH THE LOWEST
VEGETATIVE GREENNESS. THIS AREA INCLUDES DUNN AND MCKENZIE
COUNTIES AND SOUTHWARD TO THE SOUTH DAKOTA BORDER. BY LATE
SATURDAY EVENING RELATIVE HUMIDITIES ARE EXPECTED TO RISE TO 40 TO
50 PERCENT AND WIND SPEEDS ARE EXPECTED TO LOWER TO 15 TO 25 MPH.
A RED FLAG WARNING IS IN EFFECT TODAY FROM NOON MDT TO 9 PM MDT.

ON SUNDAY THE NORTHWEST WINDS ARE FORECAST TO INCREASE QUICKLY
AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH
GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH COLD
AIR MOVING IN BEHIND THE COLD FRONT WILL KEEP TEMPERATURES IN THE
30S FOR MUCH OF THE DAY ON SUNDAY...DEW POINT TEMPERATURES IN THE
SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF
AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO
15 TO 30 MPH BY EVENING. THUS THE FIRE WEATHER WATCH HAS BEEN
UPGRADED TO A RED FLAG WARNING ON SUNDAY FROM 9 AM MDT TO 6 PM
MDT.

NDZ017-018-031>033-040-041-043-044-260445-
/O.UPG.KBIS.FW.A.0018.081026T1500Z-081027T0000Z/
/O.NEW.KBIS.FW.W.0039.081026T1500Z-081027T0000Z/
/O.CON.KBIS.FW.W.0038.000000T0000Z-081026T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
331 PM CDT SAT OCT 25 2008 /231 PM MDT SAT OCT 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM
CDT /6 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT
/9 PM MDT/ THIS EVENING. 

EXPECT AFTERNOON AND EVENING NORTHWEST WINDS BETWEEN 25 AND 40
MPH WITH GUSTS TO 50 MPH WITH RELATIVE HUMIDITIES 25 TO 30
PERCENT. ON SUNDAY THE NORTHWEST WINDS WILL AGAIN INCREASE AFTER
SUNRISE AND REACH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
BETWEEN 50 AND 60 MPH. AFTERNOON RELATIVE HUMIDITIES WILL BE IN
THE 25 TO 35 PERCENT RANGE.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
ABELING
000 
WWUS83 KBIS 260216
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
916 PM CDT SAT OCT 25 2008

...THE RED FLAG WARNING FOR PARTS OF THE WEST AND SOUTHWEST HAS
BEEN CANCELLED THIS EVENING...
...ANOTHER RED FLAG WARNING IS IN EFFECT FOR SUNDAY MORNING AND
AFTERNOON FOR PARTS OF WEST CENTRAL AND SOUTHWESTERN NORTH DAKOTA.
THE WARNING HAS BEEN ISSUED FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES AND LOW VEGETATIVE GREENNESS...

.ON SUNDAY MORNING NORTHWEST WINDS ARE FORECAST TO INCREASE
QUICKLY AFTER SUNRISE...REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH
WITH GUSTS RANGING FROM 50 TO 60 MPH. IN ADDITION...EVEN THOUGH
THE COLD AIR HAS MOVED INTO THE REGION...DEW POINT TEMPERATURES IN
THE SINGLE DIGITS WILL RESULT IN AFTERNOON RELATIVE HUMIDITIES OF
AROUND 25 TO 30 PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO
15 TO 30 MPH BY EVENING. THUS THE A RED FLAG WARNING IS IN EFFECT
ON SUNDAY FROM 9 AM MDT TO 6 PM MDT.

NDZ017-018-031>033-040-041-043-044-261030-
/O.CAN.KBIS.FW.W.0038.000000T0000Z-081026T0300Z/
/O.CON.KBIS.FW.W.0039.081026T1500Z-081027T0000Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
916 PM CDT SAT OCT 25 2008 /816 PM MDT SAT OCT 25 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
TO 7 PM CDT /6 PM MDT/ SUNDAY...
...RED FLAG WARNING IS CANCELLED THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT 
FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ SUNDAY.

EXPECT NORTHWEST WINDS TO INCREASE QUICKLY AFTER SUNRISE...
REACHING SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS RANGING FROM
50 TO 60 MPH. IN ADDITION...EVEN THOUGH THE COLD AIR HAS MOVED
INTO THE REGION...DEW POINT TEMPERATURES IN THE SINGLE DIGITS WILL
RESULT IN AFTERNOON RELATIVE HUMIDITIES OF AROUND 25 TO 30
PERCENT. WIND SPEEDS ARE EXPECTED TO DECREASE TO 15 TO 30 MPH BY
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

VJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 24, 2:19 PM MDT, 14 minutes earlier.

Area forecast discussion, Oct 24, 2:19 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
319 PM CDT FRI OCT 24 2008

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
FORECAST CONCERNS BEGIN SATURDAY AND CONTINUE THROUGH SUNDAY. WIND
ADVISORY CRITERIA AND FIRE WEATHER WILL BE THE MAIN CONCERNS BOTH
DAYS.

WILL UTILIZE A NAM/GFS BLEND. MODELS ARE IN PRETTY GOOD AGREEMENT
WITH LITTLE CHANGE NOTED FROM THEIR PREVIOUS RUNS. NO MATTER WHICH
MODEL YOU CHOOSE...IT WILL BE A WINDY WEEKEND.

CURRENTLY...LOW CLOUDS HAVE FINALLY CLEARED OVER THE SOUTHEAST CWA
AS SHORTWAVE RIDGING WORKS ACROSS THE AREA. SURFACE RIDGE EXTENDS
FROM THE NORTH CENTRAL THROUGH SOUTHWEST NORTH DAKOTA..WITH SUNNY
SKIES.

TONIGHT...SHORTWAVE TROUGH WILL MOVE ACROSS THE LOCAL AREA TONIGHT
BRINGING INCREASING MID AND UPPER LEVEL CLOUDINESS. THIS SHORTWAVE
TROUGH WILL USHER IN A STRONG NORTHWEST FLOW ALOFT.

STRONG UPSTREAM RIDGING WILL HELP BUCKLE THE UPPER FLOW...BRINGING
COLDER AIR INTO THE REGION ON SATURDAY. WE WILL START OFF FAIRLY
WARM AND RISE TO HIGHS SIMILAR TO TODAY SOUTH...BUT A BIT COOLER
NORTH. WINDS WILL INCREASE FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON AS STRONG GRADIENT WINDS DEVELOP AS A 1036 SURFACE HIGH
MOVES THROUGH WESTERN CANADA. FORECAST SOUNDINGS INDICATE 40-50KT
850 MB WINDS MOVING INTO WESTERN AND CENTRAL NORTH DAKOTA BY LATE
AFTERNOON. STRONGEST COLD ADVECTION ARRIVES DURING THE EVENING.
STRONGEST WINDS AT 850 MB ARRIVE BETWEEN 06 AND 12Z SUNDAY. BY
THIS TIME WE DECOUPLE AS SURFACE TEMPERATURES FALL...AND SURFACE
WINDS WILL DROP OFF.

LIGHTER WINDS...ALTHOUGH STILL BREEZY...WILL BE SHORT LIVED SUNDAY
AS ANOTHER STRONG UPPER JET TRAVERSES THE AREA. IF WE WARM UP TO
FORECAST HIGHS IN THE UPPER 30S TO LOWER 40S WE SHOULD HAVE
ANOTHER NEARLY ADIABATIC LAPSE RATE THROUGH AT LEAST 800 MB.
ALTHOUGH SURFACE GRADIENT DOES RELAX DURING THE AFTERNOON. WE
STILL EXPECT VERY STRONG WINDS DEVELOPING BY MID MORNING AND
CONTINUE THROUGH THE EARLY AFTERNOON. NUMERICAL GUIDANCE IS
HINTING THAT SUNDAY MAY BE THE WINDIEST. CONSIDERING THAT BEST
SURFACE GRADIENT WINDS AND COLD ADVECTION DO NOT LINE UP UNTIL
SATURDAY EVENING...CAN NOT DISAGREE. LATER SHIFTS MAY NEED TO
MONITOR FOR POSSIBLE HIGH WIND WARNING FOR SUNDAY. ACTUALLY...CAN
NOT RULE OUT A FEW AREAS HITTING WARNING CRITERIA LATE SATURDAY
AFTERNOON EITHER...BUT FEEL LIKE BEST BET FOR NOW WOULD BE AN
ADVISORY ON SATURDAY. MID SHIFT CAN ALWAYS UPGRADE TO A HWW IF
NEED BE. COULD GO WITH A HIGH WIND WATCH FOR SUNDAY...BUT IT IS A
BIT FAR OUT...AND MAY COMPLICATE THINGS. THEREFORE WILL STICK WITH
AND ADVISORY FOR SATURDAY AFTERNOON AND EVENING.

PRECIP CHANCES LOOK MINIMAL...THERE IS A TIGHTENING BAROCLINIC ZONE
ACROSS THE AREA...DUE TO THE STRONG COLD AIR ADVECTION. BUT WITH NOT
MUCH MOISTURE TO WORK WITH...WILL NOT CHANGE OUR CURRENT SLIGHT
CHANCE POPS ALREADY GOING. FORECAST SOUNDINGS INDICATE RAIN
SATURDAY AFTERNOON AND EVENING...WITH A MIX SATURDAY NIGHT. ANY
LINGERING PRECIPITATION ON SUNDAY SHOULD BE ALL SNOW...EXCEPT
PERHAPS FOR A RAIN/SNOW MIX OVER OUR SOUTHEAST CWA.

WARMER TEMPERATURES AND LIGHTER WINDS RETURN JUST IN TIME FOR THE
WORK WEEK.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT
SOME DIFFERENCES IN MEDIUM RANGE MODELS FOR EXTENDED GRIDS.
ON TUESDAY MORNING THE ECMWF AND GFS BOTH INDICATE A WESTERN NORTH
AMERICA RIDGE. THE ECMWF BRINGS A STRONG SHORTWAVE FROM THE GULF OF
ALASKA ACROSS THE CANADIAN ROCKIES TO THE NORTHERN PLAINS BY
WEDNESDAY MORNING...THEN PUSHES IT QUICKLY EAST AND MERGES IT WITH
THE HUDSON BAY LOW. A ZONAL FLOW OR WEAK RIDGE REMAINS OVER THE
NORTHERN PLAINS WHILE ANOTHER GULF OF ALASKA LOW MOVES INTO THE WEST
COAST ON THURSDAY.

MEANWHILE THE GFS STRENGTHENS THE WESTERN RIDGE SO THAT THE FIRST
GULF OF ALASKA SHORTWAVE IS KEPT OFF THE WEST COAST UNTIL THE NEXT
LARGE LOW MERGES WITH IT BY WEDNESDAY NIGHT...KEEPING A LARGE AND
BROAD UPPER LEVEL RIDGE OVER MUCH OF THE US FROM TUESDAY THROUGH
THURSDAY.

THE HYDROMET PREDICTION CENTER RECOGNIZES THESE AND OTHER ENSEMBLE
MEAN DIFFERENCES AND SUGGESTED THAT A STRONGER WESTERN RIDGE AS
SHOWN BY THE GFS ENSEMBLES SEEMED TO BE MORE IN LINE WITH THE MORE
PREDICTABLE SHORT RANGE FLOW PATTERNS FOR THE WEEKEND AND INTO
MONDAY. THUS HAVE FOLLOWED MORE WITH THE GFS. GIVEN THE UNCERTAINTY
IN MODEL SCENARIOS HAVE KEPT THE LAST DAY OF THE EXTENDED DRY
DESPITE THE GFS HANDLING OF A STORM SYSTEM OVER THE SOUTHWESTERN US
POSSIBLY MOVING OUT INTO THE PLAINS FRIDAY NIGHT. HOPEFULLY LATER
MODEL RUNS WILL COME TO A BETTER CONSENSUS.

&&

.AVIATION...
A WEAK SURFACE RIDGE EXTENDED ACROSS WESTERN AND CENTRAL NORTH
DAKOTA BETWEEN A DEPARTING SURFACE LOW OVER IOWA/WISCONSIN AND AN
APPROACHING TROUGH/COLD FRONT THAT EXTENDED FROM
ALBERTA/SASKATCHEWAN TO MONTANA. CLEAR SKIES THIS EVENING WITH
INCREASING MID TO HIGH CLOUDS AFTER 06Z IN THE NORTHWEST CORNER OF
THE STATE SPREADING SOUTHEAST. EXPECT SOUTHWEST WINDS TO DEVELOP
AHEAD OF THE APPROACHING WESTERN TROUGH. WINDS WILL BECOME WESTERLY
BEFORE SUNRISE ON SATURDAY...THEN BECOME NORTHWESTERLY BEHIND A
STRONG COLD FRONT. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS
OVER 40 MPH TO BEGIN AROUND 18Z IN THE NORTHWEST CORNER ON SATURDAY
THEN SPREADING SOUTHEAST DURING THE AFTERNOON.

&&

.FIRE WEATHER...
VERY WINDY CONDITIONS ON SATURDAY AND SUNDAY WILL RAISE FIRE WEATHER
CONCERNS. WEST WINDS OF 10 TO 20 MPH SATURDAY MORNING SHOULD BECOME
NORTHWEST AND INCREASE TO 25 TO 40 MPH WITH GUSTS TO 50 MPH AT
TIMES SATURDAY AFTERNOON...AND CONTINUE INTO SATURDAY EVENING. HIGH
TEMPERATURES SHOULD BE IN THE 50S WITH RELATIVE HUMIDITIES AROUND 30
PERCENT IN THE SOUTHWEST AND SOUTH CENTRAL AND AROUND 35 PERCENT
NORTH AND EAST OF THE MISSOURI RIVER. THE LOWEST VEGETATIVE
GREENNESS VALUES ARE IN SOUTHWESTERN NORTH DAKOTA...NAMELY FROM
MCKENZIE AND DUNN COUNTIES AND SOUTH TO THE SOUTH DAKOTA BORDER.
ALTHOUGH THE NORTHWEST WINDS WILL CONTINUE AT 15 TO 25 MPH
THROUGHOUT THE NIGHTTIME...THE RELATIVE HUMIDITIES WILL INCREASE AS
COLD AIR PUSHES IN AND THE TEMPERATURES DROP AFTER SUNSET. THUS WILL
POST A RED FLAG WARNING FOR THOSE NAMED SOUTHWESTERN COUNTIES
SATURDAY FROM NOON TO 9 PM MDT.

THE STRONG WINDS AND COLD AIR CONTINUE ON SUNDAY. HIGH TEMPERATURES
ON SUNDAY WILL LIKELY REMAIN IN THE 30S...BUT VERY DRY AIR WITH
DEW POINTS DROPPING INTO THE SINGLE DIGITS WILL RESULT IN AFTERNOON
RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. THE NORTHWEST WINDS ARE
EXPECTED TO INCREASE DURING THE MORNING HOURS AND CONTINUE THROUGH
THE AFTERNOON. WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN
BE EXPECTED AS EARLY AS 9 AM MDT. THE WINDS SHOULD DECREASE BY
EVENING. THUS WILL ALSO POST A FIRE WEATHER WATCH FOR THE SAME
SOUTHWESTERN COUNTIES FROM 9 AM MDT TO 6 PM MDT.

DESPITE THE VERY WINDY CONDITIONS...RANGELAND FIRE DANGER INDICES
WILL REACH THE VERY HIGH CATEGORY FOR ONLY THOSE COUNTIES IN THE
WARNING/WATCH AREA (10 PERCENT VEGETATIVE GREENNESS)...AND WILL BE
IN THE HIGH CATEGORY FOR THE SURROUNDING COUNTIES TO THE NORTH AND
EAST...AND LOW TO MEDIUM FOR THE EASTERN HALF OF THE STATE BOTH
SATURDAY AND SUNDAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM CDT /12 PM MDT/ SATURDAY TO 1 AM CDT
/MIDNIGHT MDT/ SUNDAY FOR NDZ001>005-009>013-017>023-025-031>037-
040>048-050-051.

RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 10 PM CDT /9 PM
MDT/ SATURDAY FOR NDZ017-018-031>033-040-041-043-044.

FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR NDZ017-018-031>033-040-041-043-044.

&&

TWH/JV/DC
Hazardous weather outlook, Oct 24, 9:15 AM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1015 AM CDT FRI OCT 24 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-242100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1015 AM CDT FRI OCT 24 2008 /915 AM MDT FRI OCT 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH
DAKOTA SATURDAY AFTERNOON AND EVENING. THIS WILL BRING STRONG WEST
TO NORTHWESTERLY WINDS AND MUCH COLDER AIR TO THE AREA BEGINNING
SATURDAY AFTERNOON AND CONTINUING THROUGH SUNDAY.

SUSTAINED WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS
TO 50 MPH WILL BECOME COMMON SATURDAY AFTERNOON AND EVENING...
ESPECIALLY OVER CENTRAL AND WESTERN NORTH DAKOTA. THE COLDEST AIR
WILL POUR INTO THE AREA SATURDAY NIGHT AND SUNDAY WITH THE STRONG
WINDS CONTINUING. A WIND ADVISORY WILL LIKELY BE NEEDED SATURDAY
AFTERNOON FOR WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. THE
STRONG WINDS WILL EXPAND EAST FOR SUNDAY...COVERING THE ENTIRE
FORECAST AREA. THERE IS THE POTENTIAL FOR WINDS TO REACH HIGH WIND
WARNING STRENGTH AT TIMES...WHICH MEANS SUSTAINED WINDS OF 40 MPH
AND/OR GUSTS TO 58 MPH. WILL NEED TO MONITOR THIS CLOSELY IN
FUTURE FORECASTS.

ALSO...THE STRONG WINDS ACROSS THE WEST ON SATURDAY WILL COMBINE
WITH VERY HIGH RANGELAND FIRE DANGER INDICES AND MINIMUM
HUMIDITIES OF 25 TO 30 PERCENT. IF THIS TREND CONTINUES...THEN A
FIRE WEATHER WATCH OR RED FLAG WARNING WILL BE NEEDED FOR PORTIONS
OF THE WEST AND SOUTHWEST SATURDAY AFTERNOON.

MUCH COLDER AIR WILL FOLLOW THE COLD FRONT SUNDAY. HIGH
TEMPERATURES WILL AVERAGE AROUND 40 DEGREES SUNDAY AFTERNOON.
AN ISOLATED SNOW SHOWER IS POSSIBLE SATURDAY NIGHT INTO SUNDAY BUT
NOTHING MUCH MORE THAN THAT FOR SNOW POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 2:33 PM MDTFire Weather WatchBISAdams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 3 more24 hr
Oct 24, 3:04 PM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more32 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.